MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; QEW
Model Number CAT5-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left posterior tibial artery using an indigo system aspiration catheter 5 (cat5), a non-penumbra sheath, and a guidewire.During the procedure, the physician completed one pass using the cat5.While retracting the cat5 out of the patient¿s body to check if the cat5 was clogged, the physician broke the cat5 approximately 12 inches from the distal tip.Therefore, the cat5 was removed, and the broken distal end of the cat5 was removed along with the guidewire.The procedure was completed using an additional cat5 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the device associated with this complaint, was expected to be returned.However, additional information received from the penumbra sales representative, indicated that the device was disposed of.And is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12599522
Report Number3005168196-2021-02221
Device Sequence Number17012649
Product Code QEW
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberCAT5-A
Device Catalogue NumberCAT5
Device Lot NumberF86848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005